Alert archive / California / Wind Advisories in 2013

Wind Advisory 23, NWS Las Vegas, NV

May 23, 2013San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 23, 2013, 3:09 AM PDT for San Bernardino County, California. It took effect at May 23, 2013, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 3:09 AM PDT (10:09 UTC)
In effect from
May 23, 2013, 12:00 PM PDT
Expired
May 23, 2013, 9:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6328 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WWUS75 KVEF 231009
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 AM PDT THU MAY 23 2013

.SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL CONTINUE THIS
AFTERNOON AND EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY.

CAZ523-231930-
/O.NEW.KVEF.WI.Y.0023.130523T1900Z-130524T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
309 AM PDT THU MAY 23 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM NOON TODAY TO 9 PM PDT THIS EVENING.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: A DECREASING TREND IN WIND SPEEDS EARLY THIS MORNING WILL
  BE FOLLOWED BY AN UPSWING FROM NOON THROUGH EARLY EVENING.

* LOCATIONS: HIGHWAY 395...I-15...FORT IRWIN...BARSTOW...DAGGETT.

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE
  DRIVING DIFFICULT ON HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES IN BLOWING DUST OR
  BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$

JA
2 follow-up statements
264 
WWUS75 KVEF 231913
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1213 PM PDT THU MAY 23 2013

.SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH WILL CONTINUE THIS
AFTERNOON AND EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY.

CAZ523-240400-
/O.CON.KVEF.WI.Y.0023.000000T0000Z-130524T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1213 PM PDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THIS AFTERNOON AND EARLY EVENING.

* LOCATIONS: HIGHWAY 395...I-15...FORT IRWIN...BARSTOW...
  DAGGETT.

* IMPACTS: CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE 
  DRIVING DIFFICULT ON HIGHWAY 395...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT 
  AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES 
  IN BLOWING DUST OR BLOWING SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$
657 
WWUS75 KVEF 240334
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
834 PM PDT THU MAY 23 2013

CAZ523-240445-
/O.EXP.KVEF.WI.Y.0023.000000T0000Z-130524T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
834 PM PDT THU MAY 23 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE
AT 9 PM PDT THIS EVENING.

WINDS HAD SUBSIDED OVER MUCH OF THE AREA THIS EVENING.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 22, 11:59 PM PDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 22, 11:59 PM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 PM PDT WED MAY 22 2013

.SYNOPSIS...A LARGE AREA OF LOW PRESSURE WILL REMAIN OVER THE
PACIFIC NORTHWEST THROUGH THE COMING HOLIDAY WEEKEND WITH A DRY
SOUTHWEST FLOW OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THIS
WILL LEAD TO MOSTLY CLEAR SKIES AND LOCALLY BREEZY CONDITIONS EACH
AFTERNOON WITH TEMPERATURES CLOSE TO NORMAL. WINDS WILL NOT BE QUITE
AS STRONG ON THURSDAY AND WILL DROP OFF A BIT MORE ON FRIDAY.
&&

.UPDATE...ALLOWED THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO
COUNTY TO EXPIRE ON SCHEDULE AT MIDNIGHT. NO OTHER CHANGES AT THIS
TIME.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 20-30 KTS ARE EXPECTED
OVERNIGHT. THERE MAY BE SOME WEAKENING OF THE WINDS DURING THE
NIGHT...BUT OVERALL THE WINDS WILL REMAIN ABOVE 20 KTS. GUSTY WINDS
ARE EXPECTED THROUGH THURSDAY AND THE DIRECTION WILL CONTINUE TO
FAVOR CONFIG #1.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS OF 10-20 KTS WITH GUSTS TO
BETWEEN 25-35 KTS WILL CONTINUE INTO THIS EVENING WITH A SLIGHT LULL
OVERNIGHT...THEN PICK UP AGAIN LATE THURSDAY MORNING ...WITH THE
STRONGEST WINDS EXPECTED ACROSS THE WESTERN MOJAVE DESERT AND
NORTHWEST ARIZONA. SKIES WILL REMAIN MOSTLY CLEAR.
&&

.PREV DISCUSSION...
258 PM PDT WED MAY 22 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A DRY SOUTHWEST FLOW
ALOFT WILL PERSIST AS A LARGE UPPER LOW REMAINS PARKED OVER THE
PACIFIC NORTHWEST. MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES
CAN BE EXPECTED. THE UPPER LOW WILL SHIFT A TOUCH NORTHWARD EACH DAY
RESULTING IN SOME DECREASE IN WINDS EACH DAY. HOWEVER...LOCALLY
BREEZY CONDITIONS ARE LIKELY EACH AFTERNOON. THE WIND ADVISORIES IN
EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY AND MUCH OF MOHAVE COUNTY
ARE WORKING OUT PRETTY WELL AND REMAIN IN EFFECT UNTIL MIDNIGHT AND
7 PM RESPECTIVELY. WINDS SHOULD REMAIN BELOW ADVISORY LEVELS
THURSDAY BUT COULD GET CLOSE IN MOHAVE COUNTY.

.LONG TERM...MINIMAL CHANGE WAS NEEDED IN THE EXTENDED AS AN AREA OF
LOW PRESSURE PERSISTS OVER THE NORTHWESTERN STATES AND RESULTS IN A
PROLONGED PERIOD OF BREEZY SOUTHWEST WINDS. TEMPERATURES WILL REMAIN
NEAR NORMAL AND CLOUD COVERAGE WILL BE VARIABLE AND MINIMAL. THE
ONLY NOTABLE FEATURE IS A SHORTWAVE EXPECTED TO PASS ACROSS THE
FORECAST AREA ON TUESDAY WHICH IS EXPECTED TO HAVE VERY LITTLE
IMPACT OTHER THAN BRINGING SLIGHT CHANCE OF HIGHER ELEVATION
PRECIPITATION ACROSS THE NORTHERN EDGE OF THE FORECAST AREA...AND A
SLIGHT UPTICK TO WINDS ACROSS THE MOJAVE DESERT.

.AVIATION...FOR MCCARRAN...STRONGER SOUTH/SOUTHWEST WINDS WILL
REMAIN IN PLACE THROUGH THURSDAY UNDER MOSTLY CLEAR SKIES. WIND
SPEEDS WILL LULL EARLY THURSDAY MORNING...BUT WILL NOT DROP TO BELOW
10KTS. THURSDAY AFTERNOON GUSTS ARE EXPECTED AROUND 30KTS. WIND
DIRECTION WILL FAVOR CONFIG#1 OVER THE NEXT 36 HOURS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS OF 10-20 KTS WITH GUSTS TO
BETWEEN 25-35 KTS WILL CONTINUE THE REMAINDER OF THE DAY...LULL
SLIGHTLY OVERNIGHT...THEN PICK UP AGAIN LATE THURSDAY MORNING WITH
THE STRONGEST WINDS EXPECTED ACROSS THE WESTERN MOJAVE DESERT AND
NORTHWEST ARIZONA. SKIES WILL REMAIN MOSTLY CLEAR.

.FIRE WEATHER...RED FLAG CONDITIONS WERE OCCURRING OVER FIRE WEATHER
ZONE 102 AND 465 WITH WIDESPREAD GUSTS OVER 35 MPH AND HUMIDITY
VALUES IN THE SINGLE DIGITS. THE RED FLAG WARNINGS REMAIN IN EFFECT
UNTIL 8 PM THIS EVENING. LATEST MODEL DATA SHOWS HIGH POTENTIAL FOR
GUSTS OVER 35 MPH AGAIN THURSDAY ACROSS MUCH OF MOHAVE COUNTY SO A
RED FLAG WARNING WAS ISSUED FOR ZONE 102. LIGHTER WINDS ARE EXPECTED
FRIDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...RED FLAG WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR AZZ102.
CA...NONE.
&&

MORGAN/GORELOW/HARRISON/KENNEDY

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 22, 5:23 AM PDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
523 AM PDT WED MAY 22 2013

AZZ001-003-CAZ523-230700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
523 AM PDT WED MAY 22 2013 /523 AM MST WED MAY 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST TO WEST WINDS GUSTING OVER 40 MPH CAN BE EXPECTED OVER
MUCH OF MOHAVE COUNTY ARIZONA AND NORTHERN SAN BERNARDINO COUNTY
CALIFORNIA THIS AFTERNOON INTO THIS EVENING. WIND ADVISORIES ARE IN
EFFECT FOR THESE AREAS. A RED FLAG WARNING IS IN EFFECT FOR
NORTHWEST ARIZONA FOR VERY HIGH WILDFIRE DANGER. SEE THE LATEST
WEATHER MESSAGES FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL CONTINUE OVER THESE AREAS THURSDAY. SPEEDS
WILL NOTICEABLY DECREASE FRIDAY INTO THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ519>522-524>527-NVZ014>022-230700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
523 AM PDT WED MAY 22 2013 /523 AM MST WED MAY 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOUTHWEST WINDS
GUSTING 30 TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE REGION THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS WILL PERSIST THURSDAY THEN SPEEDS WILL DECREASE
NOTICEABLY THROUGH THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.